Everything is back to normal

Posted: February 6, 2012 in Family, Fitness, Health, Life
Tags: ,

Thank the heavens.

Some of you know that last week I was plagued with what was expertly diagnosed as gastroentritis (uhm…duh I’ll take my  medical degree puhhhleeease) and due to the nature of the problem I landed in the ER with a hemoglobin count of 10 (that’s very low for those of you keeping score), severe dehydration, and a possible GI tear. The only thing that really concerned me was the possible GI tear mainly because of my history with my bypass.

Anywho, I landed myself in the ER on Thursday after fighting with the bug for 2 days. It’s a good thing I went in, my BP was sky high, for me anyway, at 148/75…I normally run 120/60 or so, and my resting heart rate was almost 130. After fidgeting with my veins in my arms and wrists to try an IV, they moved to my shoulder. Thank god they found a vein there. They pumped me full of fluids, to the tune of 2 bags in less than 1 hour, and determined that I might have a GI bleed…How they determined this, I’d rather not say. However, they also deduced that I have a bad relationship with pepto bismol, and that this particular reaction can cause a symptom that mimics a GI tear…Case in point it turns your stool black and tarrish…Which is what happens when blood from the GI hits the stomach and makes its way through the digestive system.

Their concern for the tear was minimal mainly because I hadn’t been upchucking blood. Woohoo. So, they suggested following up with a PCP and keeping an eye on any color changes in the toilet. So that’s what I’ve done. Everything is slowly returning to normal. The scare for a tear (oh yah look at that rhyme…Major skillz) is gone, and now, aside from some gas pains, I’m back to my normal self.

 

A note on the prescriptions I was given…I was prescribed an anti N/V med, an antibiotic, and an over the counter antacid…No big deal right…Until you start reading the directions on the N/V med and the Antibiotic…Both of which say DO NOT TAKE while taking ANY antacids…Uhm…My head almost essploded. Good thing I was conscious enough to read the labels first huh.

 

Anyway, just an update on my health and letting all you peeps with bleeding hearts know that I was doing much better.

 

Until next time,

Puff.

Advertisements

What do you think?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s